Back to Ask the Diabetes Team Ask the Diabetes Team

From British Columbia, Canada:

My grandson gets two to three insulin shots a day. Lately, the last two months or so, we have noticed that, at the injection site, he has red round welts which eventually disappear. They don't seem to be itchy. They are the size of a "loony" [Canadian dollar coin. Ed]. We have tried not using alcohol swab to cleanse the area to see if this made a difference but it hasn't. We are using the Novo pens, as he get both long and short insulin (most times), What would be causing this redness? Any suggestions? We alternate sites every week but this also doesn't seem to make a difference to the affected areas.


I am not sure what you are describing without seeing it. It may be a local reaction to the injection, possibly the preservative in the insulin. It would be worth showing it to your diabetes team members.


Original posting 20 Nov 2003
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.